Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 200, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 13, 2004, 12:46 PM CDT for Wagoner County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2004, 12:46 PM CDT (17:46 UTC)
- Expired
- May 13, 2004, 1:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Wagoner County, OK
The radar
The Tulsa radar (KINX), 24 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 10:45 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 5.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2528 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 339 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
429
WUUS54 KTSA 131746
SVRTUL
OKC145-131845-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CDT THU MAY 13 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAGONER COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 145 PM CDT
* AT 1245 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4
MILES SOUTHWEST OF PORTER...MOVING NORTHEAST AT 30 MPH.
ANOTHER SEVERE THUNDERSTORM WAS LOCATED JUST NORTH OF STONEBLUFF.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WAGONER...
TULLAHASSEE...PORTER...OKAY...COWETA AND ONETA.
HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.
LAT...LON 3609 9555 3608 9521 3598 9528 3591 9529
3586 9523 3582 9527 3581 9547 3589 9577
3611 9576 3617 9562
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 11:40 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, May 13, 11:40 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 1140 AM CDT THU MAY 13 2004 UPDATED ZONES TO ADD SVR WATCH 198 WHICH INCLUDES ALL OK ZONES EXCEPT PUSHMATAHA AND CHOCTAW...UNTIL 5 PM. LOWERED 1ST PERIOD TEMPS AND UPPED POPS A LITTLE ACROSS NE OK WHERE TSRA IS OCCURING. OTHERWISE FORECAST WILL BE LEFT AS IS. FORECAST ID= 23 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, May 13, 5:00 AM CDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CDT THU MAY 13 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-132137- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT THU MAY 13 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT ...SEVERE THUNDERSTORMS LIKELY OVER PORTIONS OF EASTERN OKLAHOMA THIS AFTERNOON AND EVENING... VERY MOIST AND MODERATELY UNSTABLE AIR WILL BE IN PLACE ACROSS THE REGION AS A COLD FRONT PUSHES INTO EASTERN OKLAHOMA THIS AFTERNOON. EXISTING OUTFLOW BOUNDARIES FROM EARLY MORNING CONVECTION WILL AID IN INITIATING STORMS AHEAD OF AND ALONG THE APPROACHING FRONT. STORMS SHOULD QUICKLY REACH SEVERE LIMITS. HOWEVER...MARGINAL SHEAR VALUES SHOULD LIMIT THE THREAT FOR TORNADOS. HAIL...HIGH WINDS...AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THIS SYSTEM. THE GREATEST THREAT FOR SEVERE STORMS...ALONG WITH TRAINING OF STORMS WITH HEAVY RAINFALL...APPEARS TO BE IN AN AREA SOUTHWEST OF A LINE FROM PAWNEE...TO PITTSBURG...TO CHOCTAW COUNTIES. BY EVENING...THE ACTIVITY SHOULD EVOLVE INTO A STRONG TO SEVERE CONVECTIVE COMPLEX WHICH WILL SWEEP ACROSS MOST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS BY SUNRISE FRIDAY. AGAIN...THE MAIN THREAT FROM THIS WILL BE HAIL...HIGH WINDS...AND HEAVY RAINFALL. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER TODAY. EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO CLOSELY MONITOR THE LATEST WEATHER CONDITIONS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, May 13, 10:53 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1053 AM CDT THU MAY 13 2004 OKZ054>076-132200- ADAIR OK-CHEROKEE OK-CRAIG OK-CREEK OK-DELAWARE OK-HASKELL OK- LATIMER OK-LE FLORE OK-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- ROGERS OK-SEQUOYAH OK-TULSA OK-WAGONER OK-WASHINGTON OK- 1053 AM CDT THU MAY 13 2004 SEVERE THUNDERSTORM WATCH NUMBER 198 IN EFFECT UNTIL 500 PM CDT.
Special weather statement, May 13, 11:57 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1157 AM CDT THU MAY 13 2004
OKZ057-062-131800-
CRAIG OK-MAYES OK-
1157 AM CDT THU MAY 13 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
CRAIG AND MAYES
AT 1157 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2
MILES WEST OF ADAIR...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...VINITA...BIG CABIN...WHITE
OAK...PYRAMID CORNERS AND ADAIR.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, May 13, 12:39 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1239 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1237 PM HAIL CHELSEA 36.54N 95.43W
05/13/2004 0.75 INCH ROGERS OK PUBLIC
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 11:14 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers | 61 min |
| May 13, 12:25 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 65 min |
| May 13, 1:50 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 40 min |
| May 13, 1:51 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 39 min |
| May 13, 2:08 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 52 min |
| May 13, 2:43 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 47 min |
| May 13, 2:48 PM CDT | Flash Flood Warning | TSA | Delaware | 4 hr |
| May 13, 2:49 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 41 min |
| May 13, 3:11 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 19 min |
| May 13, 3:16 PM CDT | Flash Flood Warning | TSA | Rogers, Tulsa | 4 hr |
| May 13, 3:22 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 38 min |
| May 13, 3:31 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 44 min |
| May 13, 3:32 PM CDT | Tornado Warning | TSA | Creek, Tulsa | 43 min |
| May 13, 3:41 PM CDT | Tornado Warning | TSA | Creek, Tulsa | 34 min |
| May 13, 4:01 PM CDT | Flash Flood Warning | TSA | Wagoner | 4 hr |
| May 13, 4:25 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 50 min |
| May 13, 4:35 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee | 40 min |
| May 13, 4:42 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 48 min |
| May 13, 5:01 PM CDT | Flash Flood Warning | TSA | Cherokee | 4 hr |
| May 13, 5:07 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 53 min |
| May 13, 6:30 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.